Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 40, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 25, 2018, 9:49 PM EDT for Fayette County, Spalding County, Georgia. It took effect at Apr 25, 2018, 11:14 PM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2018, 9:49 PM EDT (01:49 UTC)
- In effect from
- Apr 25, 2018, 11:14 PM EDT
- Expired
- Apr 26, 2018, 5:48 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 12.04 ft at Apr 26, 2018, 12:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
781
WGUS42 KFFC 260149
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
949 PM EDT Wed Apr 25 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC113-255-261400-
/O.NEW.KFFC.FL.W.0040.180426T0314Z-180426T1400Z/
/GRFG1.1.ER.180426T0314Z.180426T0600Z.180426T0800Z.NO/
949 PM EDT Wed Apr 25 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Griffin Hwy. 16.
* From this evening until Thursday morning.
* At 08PM Wednesday the stage was 11.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 12.1 feet by after midnight tomorrow. The river will fall
below flood stage by early tomorrow.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$1 follow-up statement
849
WGUS82 KFFC 260948
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
548 AM EDT Thu Apr 26 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
GAC113-255-261018-
/O.CAN.KFFC.FL.W.0040.000000T0000Z-180426T1400Z/
/GRFG1.1.ER.180426T0230Z.180426T0600Z.180426T0805Z.NO/
548 AM EDT Thu Apr 26 2018
The Flood Warning is cancelled for
The Flint River near Griffin Hwy. 16.
* This takes effect immediately.
* At 4AM Thursday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 7:40 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 25, 7:40 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 740 PM EDT Wed Apr 25 2018 .SHORT TERM /Tonight through Thursday Night/... Focus of the short-term forecast period remains the small but tightly wound system barreling through the region tomorrow. Medium- range models in fairly good agreement concerning timing and strength of this system as it approaches and sweeps through. Two main areas of concern with the system, area of better instability across central Georgia in the warm sector and the mid/upper-level cold pool associated with the closed upper low sweeping across the north. Also seeing a fairly strong low/mid-level jet sweeping across the state. Biggest concern is when/where/if any of these elements line up to enhance the risk for severe thunderstorms. Enough potential for SPC to update the Day2 outlook to include a Marginal Risk across essentially all of my CWA. As far as timing is concerned, looks like we should see some showers into the far west and northwest by day daybreak. Best chances for thunderstorms pushes into the west by mid to late morning and progresses east across the forecast area into the afternoon. Some lingering thunder into the evening across the east and north associated with the lingering steeper lapse rates in the core of the upper low. 20 LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. Much of the long term will be rather quiet weather wise. BDL PREVIOUS DISCUSSION... Trended chances pops to diminish in the north and east with departing shortwave/attendant sfc low at the start of the fcst period Thursday night. Kept slight thunder mention given some elevated instability possibly attained with upper forcing. Another wave quickly on the heels for Friday afternoon into night, though most guidance has trended drier with this feature as there lacks moisture transport return ahead. Cannot rule out a few showers in parts of the north and east ahead of this so have slight pop mention in the afternoon. Rest of long term has good consensus to become dominated by a blocking Bermuda ridge so expecting a warmer and drier pattern shift. Temps should moderate back to above normal by Sunday into next week with many locations reaching the upper 70s or near 80. Baker && AVIATION... 00Z Update... Ceilings 040-050 should continue to scatter this evening...but few-sct could linger most of the night. Increasing mid-level clouds from the northwest after 06Z with MVFR ceilings spreading east and south between 12Z and 18Z. Isolated to scattered showers into the western portions of the area...generally after 12Z and increasing in coverage from through 18z. Isolated to scattered thunderstorms expected by 18Z. Northwest winds diminishing to less than 8kt after 00z. Winds shift over to northeast and eventually southeast most areas by 12Z. //ATL Confidence...00Z Update... Medium on timing of mvfr tomorrow, as well as timing of the shift from NW to NE wind direction. High otherwise. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 68 51 72 / 5 70 70 20 Atlanta 54 65 52 69 / 10 90 50 10 Blairsville 48 60 47 68 / 20 90 70 20 Cartersville 53 65 51 70 / 30 90 50 10 Columbus 55 71 53 73 / 5 90 20 10 Gainesville 53 65 51 70 / 5 80 60 20 Macon 53 73 52 73 / 5 70 50 10 Rome 53 65 50 71 / 40 80 50 10 Peachtree City 53 68 51 71 / 5 90 40 10 Vidalia 57 78 56 76 / 5 50 60 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Apr 25, 9:28 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 928 PM EDT Wed Apr 25 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270130- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 928 PM EDT Wed Apr 25 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A weather system will bring some chances for thunderstorms to the area on Thursday. At this time there is still uncertainty in the the amount of instability with this system but isolated strong storms will be possible south of Interstate 20. Another weaker disturbance will move quickly across the area later Friday, though looks to only bring small chances of showers. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:28 PM EDT | Special Weather Statement | FFC | White | 47 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.